Alert archive / Missouri / River Flood Warnings in 2015
River Flood Warning 295, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Aug 9, 2015, 2:39 PM CDT for 4 counties in Missouri. It took effect at Aug 9, 2015, 9:06 PM CDT. It was in force for 67 hr.
The area
The counties it named.
The facts
- Issued
- Aug 9, 2015, 2:39 PM CDT (19:39 UTC)
- In effect from
- Aug 9, 2015, 9:06 PM CDT
- Expired
- Aug 12, 2015, 4:00 PM CDT
- In force
- 67 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Carroll County, MO, Chariton County, MO, Linn County, MO, Livingston County, MO
The radar
The Pleasant Hill radar (KEAX), 126 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Grand River near Sumner (SNZM7). The gauge peaked at 31.60 ft at Aug 10, 2015, 5:00 AM CDT.
- Action stage
- 21 ft
- Minor stage
- 26 ft
- Moderate stage
- 28 ft
- Major stage
- 40 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06902000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Aug 9, 12:48 PM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, Aug 9, 12:48 PM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1248 PM CDT SUN AUG 9 2015
.DISCUSSION...
Issued at 417 AM CDT SUN AUG 9 2015
Decaying MCS ongoing across the far northern portions of Missouri
this morning, which is predominantly what remains of the severe
weather that occurred Saturday evening across southeast nebraska and
northwest Missouri. Expect this activity to gradually wind down as
we go into the Sunday morning time period. The main story for Sunday
will be the heat across areas along and south of the Missouri River,
along with perhaps another round of thunderstorms, this time for
areas along and south of HWY 36. With morning thunderstorms, as well
as cool outflow residing across northern Missouri, feel that areas
along and north of the river will evade the warmest temperatures on
Sunday. That being said, those areas could still see heat indices in
the 90s. Along and south of the MO River, including the KC Metro
area expect temperatures today to reach the lower to middle 90s, and
with dewpoints in the 70s expect these heat indices to approach or
surpass 100 degrees this afternoon. Accordingly a heat advisory has
been issued for the southern half of the CWA from noon until 9 pm.
There is a good chance that the heat advisory could end before the 9
pm expiration as a cold front and another round of thunderstorms
moves through the area later this afternoon and this evening. There
will be plenty of instability for these thunderstorms to work with,
and shear will likely be ample to aid in the development of isolated
organized updrafts. Hail, wind, and heavy rain, along with lightning
will be the primary threats with this activity as it moves
southward. With the southern portions of the CWA generally dry for
the last few weeks, the flooding threat isn't as high as areas
farther north. Should see a gradual end of the showers and
thunderstorms across the area through the day on Monday. For the
rest of the week the area becomes more under the influence of a
drier and cooler air mass, which should bring a somewhat inactive
period for the rest of the week, with temperatures in the 80s,
warming back up into the 90s for next weekend.
&&
.AVIATION...(For the 18Z TAFS through 18Z Monday Afternoon)
Issued at 1248 PM CDT SUN AUG 9 2015
VFR conditions currently prevail at the terminals along the west
edge of Missouri even as showers waft across. Expect conditions to
remain VFR as clouds will be above 4000 feet. Will have to watch for
afternoon thunderstorms. but current expectations are that storms
will be south of the terminals so have simply gone with a VCTS for
now. Otherwise, expect surface winds to eventually come around to the
north and northeast overnight as a weak surface front drops through
the region overnight.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...HEAT ADVISORY until 9 PM CDT this evening for KSZ057-060.
MO...HEAT ADVISORY until 9 PM CDT this evening for MOZ039-040-043>046-
053-054.
&&
DISCUSSION...Leighton
AVIATION...CutterHazardous weather outlook, Aug 9, 4:46 AM CDT, 9 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 446 AM CDT SUN AUG 9 2015 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-101000- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 446 AM CDT SUN AUG 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL CONTINUE ACROSS NORTHERN MO THIS MORNING BEFORE SHIFTING EASTWARD AND GRADUALLY DISSIPATING. LOCALIZED FLOODING AND WINDS UP TO 40 MPH ARE THE MAIN HAZARDS. SCATTERED STORMS MAY REDEVELOP THIS AFTERNOON AND THIS EVENING ACROSS THE REGION. A FEW STRONG STORMS ARE POSSIBLE...AND COULD PRODUCE STRONG WINDS AND HAIL. HEAT INDICES ARE EXPECTED TO CLIMB INTO THE 102 TO 106 DEGREE RANGE THIS AFTERNOON ALONG AND SOUTH OF THE MISSOURI RIVER. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
In the hours before
Local storm report, Aug 9, 11:16 AM CDT, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1116 AM CDT SUN AUG 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1222 AM TSTM WND DMG BOLCKOW 40.11N 94.82W
08/09/2015 ANDREW MO EMERGENCY MNGR
TREES DOWN IN BOLCKOW NEAR ANN STREET WITH SOME OF THE
TREE DAMAGE DOWN ON A CAR. TIME ESTIMATED BASED ON REPORT
AND RADAR.
&&
LGLocal storm report, Aug 9, 11:19 AM CDT, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1119 AM CDT SUN AUG 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1138 PM TSTM WND DMG MOUND CITY 40.14N 95.23W
08/08/2015 HOLT MO LAW ENFORCEMENT
SEVERAL POWER LINES DOWN IN MOUND CITY. CORRECTED FOR
LOCATION.
1140 PM FLASH FLOOD MOUND CITY 40.14N 95.23W
08/08/2015 HOLT MO EMERGENCY MNGR
6 INCHES WATER OVER ROAD AT US HWY 59, NEAR DAVIS CREEK
1153 PM FLASH FLOOD MOUND CITY 40.14N 95.23W
08/08/2015 HOLT MO EMERGENCY MNGR
SHERIFF ESTIMATES 8 INCH WATER OVER ROUTE E AND US 59.
1202 AM HAIL OREGON 39.98N 95.14W
08/09/2015 M1.00 INCH HOLT MO TRAINED SPOTTER
PEA SIZE TO QUARTER SIZE HAIL. SEVERAL 2 INCH LIMBS DOWN,
FLOODING ON HWY 59.
1210 AM TSTM WND GST FILLMORE 40.03N 94.97W
08/09/2015 E60.00 MPH ANDREW MO 911 CALL CENTER
1210 AM HAIL FILLMORE 40.03N 94.97W
08/09/2015 E1.00 INCH ANDREW MO 911 CALL CENTER
1222 AM TSTM WND DMG BOLCKOW 40.11N 94.82W
08/09/2015 ANDREW MO EMERGENCY MNGR
TREES DOWN IN BOLCKOW NEAR ANN STREET WITH SOME OF THE
TREE DAMAGE DOWN ON A CAR. TIME ESTIMATED BASED ON REPORT
AND RADAR.
1226 AM TSTM WND DMG 3 SE BARNARD 40.14N 94.78W
08/09/2015 NODAWAY MO EMERGENCY MNGR
POWER POLES SNAPPED AT US HWY 71 AND NODAWAY CO ROAD 400
1256 AM TSTM WND GST STANBERRY 40.22N 94.54W
08/09/2015 E60.00 MPH GENTRY MO TRAINED SPOTTER
SMALL BRANCHES BREAKING
0120 AM FLASH FLOOD 3 N MARYVILLE 40.39N 94.87W
08/09/2015 NODAWAY MO LAW ENFORCEMENT
HWY 71 IMPASSIBLE DUE TO HIGH WATER OVER ROAD.
0120 AM FLASH FLOOD MARYVILLE 40.34N 94.87W
08/09/2015 NODAWAY MO LAW ENFORCEMENT
4 INCHES OF RAIN OR MORE OVER MAIN ST.
0122 AM FLASH FLOOD 2 E MARYVILLE 40.34N 94.83W
08/09/2015 NODAWAY MO PUBLIC
REPORT FROM SOCIAL MEDIA...WATER RUNNING DOWN ROAD AND
CREEK FILLING UP
0522 AM FLASH FLOOD PRINCETON 40.40N 93.59W
08/09/2015 MERCER MO EMERGENCY MNGR
FLOODING ON HICKLAND STREET AND ADA STREET
&&
LGThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 9:50 PM CDT | Special Weather Statement | EAX | Atchison | 25 min |
| Aug 8, 10:31 PM CDT | Severe Thunderstorm Warning | EAX | Atchison, Holt | 44 min |
| Aug 8, 10:41 PM CDT | Flash Flood Warning | EAX | Atchison, Holt | 3 hr |
| Aug 8, 11:15 PM CDT | Severe Thunderstorm Warning | EAX | Holt | 45 min |
| Aug 8, 11:43 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Nodaway | 62 min |
| Aug 8, 11:50 PM CDT | Special Weather Statement | EAX | Atchison | 40 min |
| Aug 9, 12:00 AM CDT | Severe Thunderstorm Warning | EAX | Andrew, Holt | 30 min |
| Aug 9, 12:34 AM CDT | Special Weather Statement | EAX | Gentry | 41 min |
| Aug 9, 12:49 AM CDT | Severe Thunderstorm Warning | EAX | DeKalb, Gentry | 26 min |
| Aug 9, 1:12 AM CDT | Flash Flood Warning | EAX | Atchison, Nodaway | 3 hr |
| Aug 9, 1:52 AM CDT | Special Weather Statement | EAX | Gentry | 23 min |
| Aug 9, 2:58 AM CDT | Special Weather Statement | EAX | Mercer | 47 min |
| Aug 9, 3:22 AM CDT | Severe Thunderstorm Warning | EAX | Mercer, Putnam, Sullivan | 23 min |
| Aug 9, 3:44 AM CDT | Heat Advisory | EAX | Bates, Cass, Clay, Cooper, Henry, Howard and 6 more | 12 hr |
| Aug 9, 4:12 AM CDT | Flash Flood Warning | EAX | Harrison, Mercer | 6 hr |
| Aug 9, 4:24 AM CDT | Areal Flood Warning | EAX | Atchison, Gentry, Nodaway, Worth | 6 hr |
| Aug 9, 5:44 AM CDT | Flash Flood Warning | EAX | Grundy, Harrison, Mercer, Putnam, Sullivan | 5 hr |
| Aug 9, 6:04 AM CDT | River Flood Warning | EAX | Atchison, Holt | 39 hr |
| Aug 9, 6:12 AM CDT | River Flood Warning | EAX | Buchanan | 4 days |
| Aug 9, 7:44 AM CDT | Areal Flood Advisory | EAX | Caldwell, Daviess, Linn, Livingston | 3 hr |
| Aug 9, 1:49 PM CDT | River Flood Warning | EAX | Andrew, Nodaway | 40 hr |
Nearby
River Flood Warnings in Missouri, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.